'GIRONA WOMENS CYCLING getaway'

Trip 1 - Sep 28 – Oct 3, 2019
Trip 2 - Oct 5 - Oct 11, 2019

Difficulty - Women of All Abilities!

In collaboration with recently retired female professional rider, Loren Rowney (Specialized-Lululemon & Orica GreenEdge,) I am excited to announce that in September 2019 we will be offering the very first ‘Women’s Specific’ series of Tours in one of Europe’s cycling mecca’s. 

Girona.jpg


Home to many of the world’s best professional riders, Girona, a small city on Spain’s North Eastern shores, is considered one of the best cycling destinations on earth.  Not only is the riding terrain in Girona ideal for cycling, but the rich Catalan culture, the temperate climate and the proximity to Barcelona sets this traditional city as the ideal training destination for cyclists from around the world.

Lance Armstrong, George Hincapie, David Millar and a raft of former world tour professionals spent their cycling careers training on the roads of Girona.  Nowadays, the world’s leading female professionals such as Chloe Hoskings, Nettie Edmondson, Ashleigh Moolman, Emilia Fahlin and Kasia Niewadoma call Girona home.

Photo 6-8-18, 3 58 04 pm.jpg

The objectives of the ‘Girona Women’s Cycling Getaway’ are simple:
- To gain exposure for women’s cycling;
- To give riders a sense of what it’s like to be on a pre-season professional camp (without the pressure!);
- To inspire a sense of adventure by showcasing new roads, interesting routes and the best restaurants and cafes known to the region;
- To meet like-minded women from around the world and cultivate lifelong friendships.

Riders will be guided daily by both Jack Thompson and Loren Rowney, good friends from their earlier years as cyclists living together in Girona. 

In addition to training advice, yoga classes, massages, nutrition seminars (including how to prepare the very best home-made, ride specific baked goods,) Q&A with other female professionals. All riders will gain access to the famous MTN Qhubeka Gala Dinner at the Girona Casino. 

With the ability to mingle with the worlds very best professionals, both male and female, the Gala Dinner also offers a fantastic purpose, raising money for the Qhubeka foundation. A foundation, which was set up to provide bicycles to both children and adults living in poverty-stricken Africa.

qhubeka-logo.png

The itinerary for this trip has been designed in detail by both Loren and Jack, to offer riders the ultimate cycling getaway.  At 7 days in length, the tour will be run as follows:

Banyoles-lake-scene-with-its-typical-leisure-boats.jpg


Day 1 – Arrivals & Welcome
-       11-12pm - Rider collection and transfers from Girona International Airport
-       1pm - Lunch & Rider Introductions
-       3pm - Hotel Check-in (Girona Old Town) & Building of Bikes
-       4.30pm - Gentle introduction ride throughout Girona
-       6.30pm - Girona exploration by foot
-       8.30pm - Welcome dinner in the heart of the Girona Old Town

Day 2 – Els Angels & Hincapie Loop
-       6.30-8.30am – Breakfast at Hotel
-       9am - Pre-ride Yoga with Loren
-       9.30am - 3hr ride to the famous Els Angels Climb and George Hincapie’s   favourite training loop (regrouping at the top of climbs.)
-       12pm - Spanish Lunch on the road
-       3pm – Arrive back at the hotel and free time to explore Girona
-       8pm - Typical Catalan dinner in the Old Town

Day 3 – Banyoles Lake & Rocacorba Climb
-       6.30-8.30am – Breakfast at Hotel
-       9am - Pre-ride Yoga with Loren
-       9.30am - 3.5hr Ride to Banyoles Lake and the celebrated Rocacorba climb with a professional female guest rider
-       12.30pm - Lunch on the road
-       3pm - Rider Massages
-       8pm - Dinner

Day 4 – Costa Brava Coastal Loop
-       6.30-8.30am - Hearty breakfast in preparation for a 4.5hr coastal loop along the Costa Brava
-       12.30pm - Lunch in Platja d’Aro alongside the crystal-clear waters and bright white sand
-       4.30pm - Nutrition and Baked Goods seminar
-       8pm - Dinner

Day 5 - (Recovery Day)
-       10am - Sleep In and breakfast at La Fabrica, a cyclist friendly café run by ex Orica Greenedge rider Christian Meier.  Here we will be joined by various female         professionals for a friendly Q&A session
-       12pm - Coastal day trip
-       1pm - Coastal nutrition seminar & lunch
-       7pm - Dinner along the shores of the famous Costa Brava coast line

Day 6 – Catalan Tarmac Adventure
-       6.30-8.30am – Breakfast at Hotel
-       9am - Pre-ride Yoga with Loren
-       9.30am 5hr Adventure ride along hidden backroads through small Catalan villages and towering Spanish mountains
-       1.30pm - Lunch at Banyoles Lake
-       30pm - Free time to Explore Girona by foot
-       7pm - Qhubeka Gala Dinner

Day 7 – Farewell & Goodbyes
-       6.30-8.30am – Breakfast at Hotel
-       9am - Final Recovery Ride
-       11am - Packing of Bikes by staff
-       12pm - Lunch
-       1.30 pm - Airport drop off and final goodbyes at Girona International Airport


INCLUSIONS

  •       6 Nights’ Accommodation
  •       Return Transfers from Girona International Airport
  •       Breakfast, Lunch & Dinner Daily
  •       Professional International Guides
  •       Ride Snacks & Refreshments
  •       Sports Massage (1 per person)
  •       Washing Service
  •       Complimentary Jackcyclesfar Cycling Kit (Jersey, Bibs, Socks)
  •       Live tracking for family and friends
  •       Suggested Pack List & Product Discounts

EXCLUSIONS

  •  Airfares
  • Travel Insurance (highly recommended)
  • Off bike snacks & alcohol
  • Tips

 

Girona Womens Cycling Getaway
3,550.00
Quantity:
Add To Cart